Jakafi: Hi all! I would love your input please... - MPN Voice

MPN Voice

7,559 members10,178 posts

Jakafi

Sheryljean profile image

Hi all!

I would love your input please with regards to my hematologist is considering change of my meds from Hydrea to Jakafi. This is the first time that it will be used for polycythemia. It has been used in cases of high risk myelofibrosis. This will be in response to the issue of both hands swelling..nausea etc, that falls under Hydrea.

Has anyone been given this medication? Side effects..feel bette etc.

FYI..this medication is EXPENSIVE, but have been able to get down from $3,750.00 to $25.00. And yess that would be my co pay. Normal price is $16,000 per month.

Thank you all for your help

8 Replies

Hi Sheryl

I have had polycythemia for 2 years and have been on Ruxolitinib ( Jakavi) 15mgs twice a day for just over a year, with excellent results😁

The normal first line treatment of Hyroxyurea was not an optiom for me

because I have a history of malignant melanoma and hyroxyurea was therefore contraindicated. I was first prescribed anagrelide which did not work and then interferon . Although interferon did help manage my blood results I was still needing venesections every few weeks due to my high haematacrit and I also felt quite unwell on it ( as though I had flu).

Since starting Ruxo I am happy to report that I have not had any side effects at all - I was initially a bit concerned that alot of people were reporting a substantial weight gain ( up to 2 stones within the first year) but I haven't experienced this. My blood results are really good and my haematacrit has stayed within normal limits - since I started the Ruxo I have not had one venesection!!

I really hope that it works as well for you as it does for me and that you also tolerate it as well as I do .

Good Luck and please keep us updated on your progress.

Kindest regards and Best wishes

Dianne xxxx

Thank you Dianne, will keep update. I am going in this afternoon for the meds. I see that the jakafi will a change from the Hydrea. Just 6 mo this of it and the issue with the hands and fingers have gotten worse. Hope that will go by the wayside, along with the nausea for the motion sickness patches, which have been great, are starting to irritate. Love these little things that pop up 😱😂

Looking forward to the change. Thank you for your valued info.

Sheryl

Hi

I am PV and was on Hydroxycarbamide for a year and was intolerant to it. Been on Ruxolitinib (Jakafi) since Christmas and feeling much better! Have put on a lot of weight though but don't manage to get much exercise because of the fatigue ...

Good luck with your treatment

prbably improves your life expectancy - see jakafi or NICE websites

Sheryljean profile image
Sheryljean in reply to jane13

Thank you. If there was no financial assistance..I would not even be considering this medication. Would tweak what I had with Hydrea.

It is crazy what they are charging for this.

Again, thank you for the support. Your info helped me make the decision....

Sheryl

Oh what an expensive ordeal.

How I’m glad we have the nhs.

I do hope you get good results .

Hi Sheryljean,

Jakafi has been a good drug for me, I have been taking it for three years now. It keeps me awake, I could not stay awake before I started this drug. It stopped the night sweats. My spleen stays at 16 and is not getting larger. I feel pretty good on it. It does lower my hgb so I do have transfusions every two months which I don't like. I take Prednisone with it to keep my hgb from falling so fast. The Prednisone is awful, makes me sweat which I have never in my life done before. Waiting for a new drug to replace Prednisone. Good luck with your treatment. I hope it works well for you.

Linda

Thank you.. I go I. This afternoon to meet with the doctor for education on jakafi and then pick up the meds. Will let you know how this works. Hopefully it will help with the pain in the hands..

Sheryl

You may also like...